Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 15, 2018, 2:53 AM CDT for 5 counties in Kansas; 12 counties in Missouri. It took effect at Apr 16, 2018, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 2:53 AM CDT (07:53 UTC)
- In effect from
- Apr 16, 2018, 2:00 AM CDT
- Expired
- Apr 16, 2018, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS73 KEAX 150753 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 253 AM CDT Sun Apr 15 2018 KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-152200- /O.NEW.KEAX.FZ.W.0002.180416T0700Z-180416T1400Z/ /O.CON.KEAX.FZ.W.0001.000000T0000Z-180415T1400Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 253 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Monday. The Freeze Warning for this morning also remains in effect until 9 AM CDT. * TEMPERATURE...In the upper 20s. * IMPACTS...These very cold temperatures could damage or kill sensitive vegetation that may have blossomed or been moved outdoors in the recent warm up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ039-040-045-046-152200- /O.NEW.KEAX.FZ.W.0002.180416T0700Z-180416T1400Z/ Saline-Howard-Pettis-Cooper- Including the cities of Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 253 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Monday. * TEMPERATURE...In the upper 20s. * IMPACTS...These very cold temperatures could damage or kill sensitive vegetation that may have blossomed or been moved outdoors in the recent warm up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
966 WWUS73 KEAX 151409 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 909 AM CDT Sun Apr 15 2018 KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-152215- /O.EXP.KEAX.FZ.W.0001.000000T0000Z-180415T1400Z/ /O.CON.KEAX.FZ.W.0002.180416T0700Z-180416T1400Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 909 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURE...In the upper 20s. * IMPACTS...These very cold temperatures could damage or kill sensitive vegetation that may have blossomed or been moved outdoors in the recent warm up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ039-040-045-046-152215- /O.CON.KEAX.FZ.W.0002.180416T0700Z-180416T1400Z/ Saline-Howard-Pettis-Cooper- Including the cities of Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 909 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURE...In the upper 20s. * IMPACTS...These very cold temperatures could damage or kill sensitive vegetation that may have blossomed or been moved outdoors in the recent warm up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
833 WWUS73 KEAX 152051 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 351 PM CDT Sun Apr 15 2018 KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-161400- /O.CON.KEAX.FZ.W.0002.180416T0700Z-180416T1400Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper- Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 351 PM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * TEMPERATURE...In the upper 20s. * IMPACTS...These very cold temperatures could damage or kill sensitive vegetation that may have blossomed or been moved outdoors in the recent warm up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:57 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 14, 11:57 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1157 PM CDT Sat Apr 14 2018
.Discussion...
Issued at 258 PM CDT SAT APR 14 2018
Main upper-low currently centered over northeastern Kansas will
continue to push eastward and take on a negative tilt as a ridging
pattern builds over the western CONUS. A surface low over
northwestern Missouri will advect eastward underneath the upper-low
through the the remainder of the afternoon and evening hours. The
relatively stacked nature of the system has permitted continued
moisture advection on the back side of the departing surface low
across central and eastern Kansas. Rapid drying in the mid-levels as
evident on the 12Z KTOP sounding has confined existing moisture
fields beneath 850 to 900 hPa, locally. As a result, for the
remainder of the afternoon hours, expect to see lingering low
level stratus, along with light drizzle as the afternoon
progresses. It's not until the evening and overnight that moisture
fields will deepen once again as the deformation zone advects
over the area. This, combined with a cooling thermal profile, will
promote the development of light rain in the early evening to a
transition to a wintry mix and snow overnight across much of the
area. This may include a brief period of freezing drizzle late
this evening as temps cool prior to the arrival of deepening
moisture availability. Snow accumulations are possible on grassy
surfaces, though overall impacts should remain minor. Of more
notable concern is the likelihood for a hard freeze tonight for
areas which have seen a number of growing degree days. Have
maintained the Freeze Warning for areas south of the Missouri
River beginning tonight through Sunday morning. Cold temps
tonight, combined with increased low level flow will bring wind
chill values to the mid teens across the area early Sunday
morning. Will likely need to consider an additional Freeze Warning
Sunday night for the counties affected tonight, in addition to
counties further east, still south of the Missouri River. In all,
low temps tonight will dip to the mid to upper 20s for most areas,
with colder values Sunday night dipping into the low to mid 20s
for all areas as cloud cover clears the area. Of lesser impact but
still noteworthy is that high temps on Sunday will only peak in
the mid 30s to low 40s, approximately 20 degrees below normal.
The more seasonal temp trend will slowly return Monday as the
upstream ridging pattern begins to build overhead. By Tuesday
afternoon, temps will rebound to the low 70s for areas south of
the Missouri River. A subsequent cold frontal passage Tuesday
night will keep the warming trend in check, however. At that time
a mid-level trough will push through the Northern and Central
Plains. While most forcing for precipitation will be just to the
north of the local area, northern Missouri may see rain showers
with isolated thunderstorms Tuesday night, mainly north of Highway
36. Better chances for more widespread precipitation will hold
off until the late week into the early weekend as a subsequent
dynamic storm system moves through the area.
&&
.Aviation...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1157 PM CDT SAT APR 14 2018
Radar shows more light precipitation developing over northwestern
MO and northeastern KS and spreading to the south. Precipitation
type is questionable with this round as there is a larger area of
little or no cloud ice. This may result in a freezing drizzle/snow
mix as the precipitation moves into the terminals. This round of
precipitation should last several hours into the forecast.
Ceilings will generally be low MVFR with pockets of IFR.
Visibility may drop to around 3 miles in heavier precipitation.
Winds will continue to be from the northwest with gusts around 25
kts. The low clouds will start to move out of the area late in the
afternoon and by we should see VFR conditions around 00Z Monday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Warning until 9 AM CDT Sunday for KSZ057-060-103>105.
MO...Freeze Warning until 9 AM CDT Sunday for MOZ028-029-037-038-043-
044-053-054.
&&
Discussion...Welsh
Aviation...CDBHazardous weather outlook, Apr 14, 4:04 AM CDT, 22 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 404 AM CDT Sat Apr 14 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 404 AM CDT Sat Apr 14 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Light snow accumulations will be possible late tonight into Sunday morning. In addition to light snow, windchill values will range from the teens to lower 20s Sunday morning. Hard freeze conditions are also expected for the Kansas City Metro and points south early Sunday, and precautions should be taken to protect sensitive outdoor plants. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.